Just curious if anyone has been on prednisone for a long time and what side effects you may have had from it.
My Opthamologist recently put me on oral prednisone for my Scleritis and he said depending on what happens, I may have to take it every other day basically forever, depending on what happens with the inflammation in my eye(s).
At the same time, it has really helped with all of the aches and pains I have been having recently.
Anyhow thanks everyone!
I have been on predisone for about 10 years and the biggest side affect I have had is weight gain which I cannot stand. I am on 10 mgs. a day but have been higher at certain times after being diagnosised. I do have to get a yearly bone density test because of the predisone makes the bones brittle.
Good luck to you,
I took prednisone for 8 months, just finally weaned off of it. Started at 5mg, went up to 10mg, then tapered off 1mg at a time from there. I almost immediately started losing a SMALL bit of weight without trying. Yay, but now I'm gonna have to work at it-in moderation.
My most irritating side effect beside weight gain was my hair (already dark and thick) became more noticeable on my face, darker and thicker. I t makes me self conscious and I won't put my hair back to expose the side of my face. I wondered if with long term use if I would eventually have more facial hair. Definately not desirable for a woman.
Also the shape of my face has changed a bit, not in a good way. And not just from the weight gain.
These are all regular noted side effects.
My rheumy explained that it's not a matter of if you will have side effects from this drug, but when. A bit disturbing, since I usually don't have much of any side effects.
So I'm glad the doc took me off.